Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 10, NWS Shreveport, LA

February 27, 2001Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 2:45 AM CST for Columbia County, Lafayette County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 27, 2001, 2:45 AM CST (08:45 UTC)
Expired
Feb 27, 2001, 3:15 AM CST
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Columbia County, AR, Lafayette County, AR

The radar

The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS54 KSHV 270847
SVRSHV
ARC027-073-270915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 315 AM CST

* AT 245 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF STAMPS...
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTHEAST OF STAMPS AT 250 AM CST
  3 MILES SOUTHEAST OF BUCKNER AT 255 AM CST
  OVER WALDO...5 MILES NORTHWEST OF MCNEIL AT 305 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO 1 INCH IN DIAMETER AND 
STRONG DAMAGING WINDS UP TO 60 MPH. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  EASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
  NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS
UNTIL 315 AM CST.

LAT...LON 3334 9358 3312 9353 3334 9311 3346 9328

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:15 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Feb 26, 9:15 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 PM CST MON FEB 26 2001

RAIN CONTINUES TO PLAGUE THE SOUTHERN PART OF THE AREA THIS
EVENING.  DOPPLER RADADR IS ESTIMATING AVERAGE TOTALS OF ONE TO
THREE INCHES...WITH ISOLATED AMOUNTS OF UP TO SEVEN INCHES.
THIS RAINFALL WILL CONTINUE TO SLOWLY MOVE TO THE NORTHEAST ACROSS
THE CWA.  ISOLATED THUNDERSTORMS HAVE PULSED TO SEVERE LIMITS IN
SABINE PARISH...PRODUCING HAIL.  FORECAST LOOKS GOOD AT THIS TIME.
A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH TONIGHT.

ELEVEN

.SHV...FLASH FLOOD WATCH FOR TONIGHT FOR THE AREA SOUTHWEST OF A
LINE FROM LINDALE TX TO HOMER LA TO NATCHITOCHES LA.

$

In the hours before

Local storm report, Feb 26, 9:11 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    2 W DOUGLASS              TX   FLOODING
02/26/01   NACOGDOCHES                    HIGH WATER OVER HIGHWAY 21
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0830 PM    3 E NACOGDOCHES           TX   FLOODING
02/26/01   NACOGDOCHES                    WATER OVER COUNTY ROAD 302
                                          REPORT FROM LAW
                                          ENFORCEMENT.

0835 PM    10 W MANY                 LA   1.5 INCH HAIL
02/26/01   SABINE                         HAIL ONE AND ONE HALF
                                          INCHES IN DIAMETER
                                          COVERING THE GROUND. FROM
                                          LAW ENFORCEMENT.

0855 PM    NACOGDOCHES               TX   FLOODING
02/26/01   NACOGDOCHES                    WATER UP TO THE DOORS
                                          OF CARS ON PECAN STREET.                                          STREET...STREET
                                          STREET CLOSED DUE TO HIGH WATER.
                                          SEVERAL OTHER STREETS WITH
                                          MINOR FLOODING. FROM LAW
                                          ENFORCEMENT.

NNNN
Local storm report, Feb 26, 9:11 PM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CST MON FEB 26 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0730 PM    2 W DOUGLASS              TX   FLOODING
02/26/01   NACOGDOCHES                    HIGH WATER OVER HIGHWAY 21
                                          REPORT FROM LAW
                                          ENFORCEMENT

0830 PM    3 E NACOGDOCHES           TX   FLOODING
02/26/01   NACOGDOCHES                    WATER OVER COUNTY ROAD 302
                                          REPORT FROM LAW
                                          ENFORCEMENT

0835 PM    10 W MANY                 LA   1.5 INCH HAIL
02/26/01   SABINE                         HAIL ONE AND ONE HALF
                                          INCHES IN DIAMETER
                                          COVERING THE GROUND. FROM
                                          LAW ENFORCEMENT

0855 PM    NACOGDOCHES               TX   FLOODING
02/26/01   NACOGDOCHES                    WATER UP TO THE DOORS OF
                                          CARS ON PECAN
                                          STREET...STREET CLOSED DUE
                                          TO HIGH WATER. SEVERAL
                                          OTHER STREETS WITH MINOR
                                          FLOODING. FROM LAW
                                          ENFORCEMENT

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:08 AM CSTSevere Thunderstorm WarningSHVNevada22 min
Feb 27, 2:03 PM CSTFlash Flood WarningSHVMiller6 hr
Feb 27, 3:47 PM CSTFlash Flood WarningSHVLafayette6 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.